Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 50, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 26, 2002, 7:37 PM EDT for Franklin County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2002, 7:37 PM EDT (23:37 UTC)
- Expired
- May 26, 2002, 8:30 PM EDT
- In force
- 53 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Franklin County, PA
The radar
The Sterling radar (KLWX), 108 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 262337 SVRCTP PAC055-270030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 737 PM EDT SUN MAY 26 2002 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN PENNSYLVANIA * UNTIL 830 PM EDT. * AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MERCERSBURG...OR 12 MILES WEST OF GREENCASTLE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORT LOUDON AT 750 PM. ST. THOMAS AT 805 PM. FANNETTSBURG AND CHAMBERSBURG AT 810 PM. UPPER STRASBURG AT 815 PM. WILLOW HILL AND SCOTLAND AT 820 PM. ROXBURY AT 825 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. BASEBALL SIZED HAIL WAS REPORTED IN FULTON COUNTY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. $$ &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:30 PM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, May 26, 3:30 PM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE 330 PM EDT SUN MAY 26 2002 WILL KEEP THIS SHORT AS SVR TSTORM WATCH CONTINUES IN SOUTHEAST COUNTIES. SHOWERS/TSTORMS FIRING ALONG THE RIDGES IN SC MOUNTAINS AND DRIFTING EAST. THESE CELLS GROWING RAPIDLY BEFORE WEAKENING AS THEY MOVE INTO SLIGHTLY MORE STABLE AIR TO THE EAST. THESE STORMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON AND WILL EVOLVE INTO A BROKEN LINE AS THEY MOVE EAST BEFORE DISSIPATING AROUND SUNSET. MAIN FOCUS FOR THE NEXT FEW DAYS WILL BE A STATIONARY BOUNDARY STRUNG OUT ACROSS THE SOUTHERN PORTION OF THE CWA. DYNAMICS NOT OVERLY IMPRESSIVE...BUT A SERIES OF WEAK WAVES WILL MOVE ALONG THE FRONT THROUGH TUE BRINGING DAILY CHANCES FOR HIT AND MISS SHOWERS TO THE SOUTH. THE NORTHERN MOUNTAINS LOOK DRY AS HIGH PRESSURE AND SLIGHTLY DRIER AIR PERSIST. WE/LL SEE A BREAK IN THE PRECIP AREAWIDE FOR MIDWEEK BEFORE CHANCE OF SHOWERS RETURNS FOR THU/FRI. THEN HIGH PRESSURE BUILDS IN FOR THE WEEKEND BRINGING DRY AND COOLER CONDITIONS. .CTP...SVR TSTORM WATCH UNTIL 8 PM FOR SOUTHEAST COUNTIES. RXR
In the hours before
Special weather statement, May 26, 2:00 PM EDT, 5 hours 37 minutes before
PAZ036-056>059-063>066-270000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 200 PM EDT SUN MAY 26 2002 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE LOWER SUSQUEHANNA VALLEY. THE WATCH INCLUDES THE FOLLOWING COUNTIES: ADAMS...CUMBERLAND...DAUPHIN...FRANKLIN...LANCASTER...LEBANON... PERRY...SCHUYLKILL...AND YORK. SHOWERS AND THUNDERSTORMS HAVE FORMED IN THE AFTERNOON HEATING. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS OVER 60 MPH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND POSSIBLE WARNINGS. DANGELO
Local storm report, May 26, 4:39 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
439 PM EDT SUN MAY 26 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM NEW OXFORD PA 1.25 INCH HAIL
05/26/02 ADAMS
KFLocal storm report, May 26, 5:06 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
506 PM EDT SUN MAY 26 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM NEW OXFORD PA 1.25 INCH HAIL
05/26/02 ADAMS
0500 PM SHREWSBURY PA .75 INCH HAIL
05/26/02 YORK
KFLocal storm report, May 26, 5:25 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
525 PM EDT SUN MAY 26 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM NEW OXFORD PA 1.25 INCH HAIL
05/26/02 ADAMS
0500 PM SHREWSBURY PA .75 INCH HAIL
05/26/02 YORK
0500 PM SEVEN VALLEYS PA 2.00 INCH HAIL
05/26/02 YORK
KL/KFLocal storm report, May 26, 7:28 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
728 PM EDT SUN MAY 26 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM NEW OXFORD PA 1.25 INCH HAIL
05/26/02 ADAMS
0500 PM SHREWSBURY PA .75 INCH HAIL
05/26/02 YORK
0500 PM SEVEN VALLEYS PA 2.00 INCH HAIL
05/26/02 YORK
0718 PM BUCK VALLEY PA 2.75 INCH HAIL
05/26/02 FULTON RELAYED THROUGH 911 CENTER
IN MORGAN CO WV
MMDLocal storm report, May 26, 7:30 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
730 PM EDT SUN MAY 26 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM NEW OXFORD PA 1.25 INCH HAIL
05/26/02 ADAMS
0500 PM SHREWSBURY PA .75 INCH HAIL
05/26/02 YORK
0500 PM SEVEN VALLEYS PA 2.00 INCH HAIL
05/26/02 YORK
0718 PM BUCK VALLEY PA 2.75 INCH HAIL
05/26/02 FULTON RELAYED THROUGH 911 CENTER
IN MORGAN CO WV
0725 PM NEEDMORE PA 1.50 INCH HAIL
05/26/02 FULTON
MMDThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:20 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 40 min |
| May 26, 3:56 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 49 min |
| May 26, 4:30 PM EDT | Severe Thunderstorm Warning | CTP | York | 75 min |
| May 26, 7:20 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 55 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.